MAUDE Adverse Event Report: MAKO SURGICAL CORP. HIGH SPEED ROTARY ATTACHMENT; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. HIGH SPEED ROTARY ATTACHMENT; STEREOTAXIC DEVICE, ROBOTICS
Model Number 204990
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
During bone preparation in a mako pka 3.0 case the surgeon noted that the rotary burr attachment was heating up and getting hot during use.Upon further investigation it was noticed there was some sort of lubricant/oil being released from the body of the rotary attachment.This lubricant/oil was originating from the rotary attachment body.The issue was notices whilst the instrument was being used by the surgeon.
 
Event or Problem Description
During bone preparation in a mako pka 3.0 case the surgeon noted that the rotary burr attachment was heating up and getting hot during use.Upon further investigation it was noticed there was some sort of lubricant/oil being released from the body of the rotary attachment (see attached photo).This lubricant/oil was originating from the rotary attachment body.The issue was notices whilst the instrument was being used by the surgeon.
 
Additional Manufacturer Narrative
Reported event: during bone preparation in a mako pka 3.0 case the surgeon noted that the rotary burr attachment was heating up and getting hot during use.Upon further investigation it was noticed there was some sort of lubricant/oil being released from the body of the rotary attachment.This lubricant/oil was originating from the rotary attachment body.The issue was notices whilst the instrument was being used by the surgeon.Product inspection not performed as no items were returned.Product history review of the device history records indicates (b)(4) device(s) were manufacturer ed and accepted into final stock on (b)(6) 2017, (b)(6) 2018, and (b)(6) 2018; and (b)(4) device(s) were rejected.Review of qt17-06- 0024 indicates the following: (b)(4) device(s) with s/n (b)(6) were quarantined due to dimensional discrepancies; a quarantine disposition was not confirmed.Complaint history review a review of complaints in catsweb and trackwise related to p/n 204990, lot 40m947030 shows (b)(4) additional complaint(s) related to the failure in this investigation.These include the following pr(s): (b)(4).Conclusion the event was not confirmed as the product was not returned.Nc/capa review a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.H3 other text : device not returned.

Brand Name
HIGH SPEED ROTARY ATTACHMENT
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8946464
Report Number3005985723-2019-00605
Device Sequence Number13499908
Product Code OLO
UDI-Device Identifier00848486021849
UDI-Public00848486021849
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K142530
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number204990
Device Catalogue Number204990
Device Lot NumberLOT- 40M947030 SN-400014
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age55 YR